MAUDE Adverse Event Report: BALT USA BARRICADE COIL SYSTEM

BALT USA BARRICADE COIL SYSTEM
Model Number 9000680413FR10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: currently pending on device return.
 
Event or Problem Description
It was reported that: "at performing a medical procedure of intracranial endovascular therapy for a brain aneurysm which was broken, the coil barricade 4x13 deployed by itself.If stretched and got thin.So, the deployed part stayed in the aneurysm and carotid.The part of the stent which was possible to recover was sent back to the distributor so that they ask the manufacturer for the regarding analysis.After the incident a stent was implanted in order to fix the coil which stayed in the carotid.".
 
Event or Problem Description
At performing a medical procedure of intracranial endovascular therapy for a brain aneurysm which was broken, the coil barricade 4x13 deployed by itself.If stretched and got thin.So, the deployed part stayed in the aneurysm and carotid.The part of the stent which was possible to recover was sent back to the distributor so that they ask the manufacturer for the regarding analysis.After the incident a stent was implanted in order to fix the coil which stayed in the carotid.Follow up sent (8/23/2019): "did the device detach before or after a detachment cycle was initiated?.It stated that part of the coil stayed in the aneurysm.Did the coil break? why was this reported to invima? was it reported by the hospital or by c.I.Dismecol? what occurred with the stent?" follow up received (8/30/2019): " it was before a detachment cycle was initiated.Yes, the coil broke it was reported to invima by the institution because according to their protocols they had to.It was the pharmaceutical chemist's decision.The coil stayed pressed to the artery's wall.That's why it was necessary to use a stent in order to avoid it to stay floating and that it might migrate." follow up sent (9/4/2019): "are there any further country-specific requirements for following up on the event, given that a report was sent to the invima by the user?" follow up received (9/4/2019): "not really.The normal procedure is that once the hospital has reported the case to invima they (invima) send us a requirement to give reply to that open case and once the manufacturer provides the technical analysis we as distributor submit it to them and finally they close the case but there is not a deadline specified to do it so.Regarding this case up to now the invima hasn't opened the follow up case.By the way, i haven't sent this item to you for the analysis due there was another incident with another coil so i expect to receive it tomorrow with the report so that i can make only one shipment with both products on friday.".
 
Additional Manufacturer Narrative
Based upon the state of the returned stretched resistance thread, the stretched coil complaint can be confirmed.Root cause is unknown, due to limited investigation of the returned materials and reported event details.Unable to confirm premature detachment, although stretching of the implant leading to tensile overload is a known cause for this failure type.Customer did not report if other devices were placed in proximity to the treatment site.Interaction with other devices leading to unintentional snaring or entanglement is a known potential root cause for both stretching and premature detachment.Insufficient information provided to determine if this was a factor.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key9099062
Report Number3014162263-2019-00015
Device Sequence Number11438007
Product Code HCG
UDI-Device Identifier00818053020674
UDI-Public00818053020674
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model Number9000680413FR10
Device Lot Number081817A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;